Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 131, NWS St. Louis, MO

May 2, 2019Saint Charles County, Missouri

NWS St. Louis, MO issued this river flood warning at May 2, 2019, 3:54 PM CDT for Saint Charles County, Missouri. It took effect at May 2, 2019, 7:22 PM CDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
May 2, 2019, 3:54 PM CDT (20:54 UTC)
In effect from
May 2, 2019, 7:22 PM CDT
Expired
May 3, 2019, 8:09 AM CDT
In force
13 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Saint Charles County, MO

The radar

The St Louis radar (KLSX), 10 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Dardenne Creek at St. Peters (DRCM7).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

099 
WGUS43 KLSX 022054
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
354 PM CDT Thu May 2 2019

...The National Weather Service in St. Louis has issued a flood 
warning for the following creek in Missouri... 

      Dardenne Creek at St. Peters

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC183-032053-
/O.NEW.KLSX.FL.W.0131.190503T0600Z-190504T0600Z/
/DRCM7.1.ER.190503T0600Z.190503T0600Z.190503T0600Z.UU/
354 PM CDT Thu May 2 2019

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Dardenne Creek at St. Peters
* from late tonight to late Friday night.
* At  3:00 PM Thursday the stage was 17.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The creek will crest at 18.0 feet this evening, then fall below
  flood stage after midnight tonight.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/03  05/04  05/05  05/06  05/07

Dardenne Creek
  St. Peters      18.0   17.27      16.4    8.6    5.1    3.7    3.2


&&


LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
      3876 9062                       



$$
2 follow-up statements
050 
WGUS83 KLSX 030024
FLSLSX
Flood Statement
National Weather Service St Louis MO
724 PM CDT Thu May 2 2019

...The flood warning continues for the following rivers and
creek in Missouri...
 
  Dardenne Creek at St. Peters

  North Fabius River near Ewing
  
  Middle Fabius River near Ewing

  South Fabius River near Taylor

  Mid Fork Salt River near Holliday
  

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC183-040023-
/O.EXT.KLSX.FL.W.0131.190503T0022Z-190504T1240Z/
/DRCM7.1.ER.190502T2205Z.190503T0600Z.190503T1240Z.UU/
724 PM CDT Thu May 2 2019

The Flood Warning continues for
  the Dardenne Creek at St. Peters
* from this evening to Saturday morning.
* At  7:00 PM Thursday the stage was 18.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 18.5 feet by midnight 
  tonight, then fall below flood stage tomorrow morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/03  05/04  05/05  05/06  05/07

Dardenne Creek
  St. Peters      18.0   18.30      18.4    9.6    8.2    8.0    7.9


&&


LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
      3876 9062                       



$$

MOC111-040023-
/O.EXT.KLSX.FL.W.0115.000000T0000Z-190505T0130Z/
/EWNM7.2.ER.190501T0409Z.190502T0230Z.190504T0130Z.NO/
724 PM CDT Thu May 2 2019

The Flood Warning continues for
  the North Fabius River near Ewing
* until Saturday evening.
* At  6:30 PM Thursday the stage was 12.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  tomorrow evening.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/03  05/04  05/05  05/06  05/07

North Fabius River
  Ewing           11.0   12.86      12.0   10.2    7.9    6.5    5.5


&&


LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154




$$

MOC111-040023-
/O.CON.KLSX.FL.W.0120.000000T0000Z-190504T2200Z/
/EWMM7.1.ER.190501T0545Z.190502T1245Z.190503T2200Z.NO/
724 PM CDT Thu May 2 2019

The Flood Warning continues for
  the Middle Fabius River near Ewing
* until Saturday afternoon.
* At  6:30 PM Thursday the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  tomorrow afternoon.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/03  05/04  05/05  05/06  05/07

Middle Fabius River
  Ewing           12.0   12.23      12.2   10.4    7.0    5.1    4.3


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$

MOC127-040023-
/O.EXT.KLSX.FL.W.0114.000000T0000Z-190505T0600Z/
/TAYM7.1.ER.190501T0258Z.190501T1215Z.190504T0600Z.NO/
724 PM CDT Thu May 2 2019

The Flood Warning continues for
  the South Fabius River near Taylor
* until late Saturday night.
* At  6:30 PM Thursday the stage was 12.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  early Saturday morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/03  05/04  05/05  05/06  05/07

South Fabius River
  Taylor           9.5   12.36      11.5    8.8    6.0    4.6    3.5


&&


LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
      3989 9176                       



$$

MOC137-040023-
/O.EXT.KLSX.FL.W.0111.000000T0000Z-190505T0942Z/
/PMZM7.1.ER.190430T2138Z.190501T1900Z.190504T0742Z.NO/
724 PM CDT Thu May 2 2019

The Flood Warning continues for
  the Mid Fork Salt River near Holliday
* until late Saturday night.
* At  7:00 PM Thursday the stage was 19.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  early Saturday morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/03  05/04  05/05  05/06  05/07

Salt River
  Holliday        17.0   19.91      19.3   16.0   10.9    8.2    7.0


&&


LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
      3952 9221                       



$$
397 
WGUS83 KLSX 031309
FLSLSX
Flood Statement
National Weather Service St Louis MO
809 AM CDT Fri May 3 2019

...The flood warning is cancelled for the following rivers in 
Missouri...
 
                 Dardenne Creek at St. Peters

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC183-031339-
/O.CAN.KLSX.FL.W.0131.000000T0000Z-190504T1240Z/
/DRCM7.1.ER.190502T2205Z.190503T0305Z.190503T0625Z.UU/
809 AM CDT Fri May 3 2019

The Flood Warning is cancelled for
  the Dardenne Creek at St. Peters.
* At  8:00 AM Friday the stage was 13.5 feet.
* Flood stage is 18.0 feet.
* The river fell below flood stage at  1:25 AM Friday.
* The river will continue falling to 9.4 feet by tomorrow morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/04  05/05  05/06  05/07  05/08

Dardenne Creek
  St. Peters      18.0   13.51       9.4    8.2    7.9    7.7    7.5

&&


LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
      3876 9062                       


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 2, 1:14 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 2, 1:14 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
114 PM CDT Thu May 2 2019

.UPDATE...
Issued at 1104 AM CDT Thu May 2 2019

The cold front was making slow but steady progress southeastward
through the CWA this morning. Surface convergence along the
synoptic frontal boundary was also producing scattered enhanced
convective elements within the broader area of widespread rain.
Portions of the existing Flash Flood Watch located to the
northwest of the frontal boundary have been cancelled because
although some light rain showers may continue today, the threat
for heavy rain is limited to areas near and ahead of the front.

Kanofsky

&&

.SHORT TERM...  (Through Late Tonight)
Issued at 340 AM CDT Thu May 2 2019

An upper level TROF was over the western CONUS early this morning,
resulting in SW flow aloft over our region.  Weak upper level
disturbances were trickling northeastward in this flow and helping
to launch new thunderstorm development since Wednesday evening.  At
the surface, a frontal boundary existed from central IL, just south
of Quincy, to near Columbia, MO and near Springfield, MO.  Thanks to
the SW flow aloft, this front has moved very little in the last
several hours with only a slight southward sag.  Temperatures south
of the front were near steady in the 60s, with temperatures north of
the front slipping into the mid 50s.  Skies were nearly cloudy over
most of the region.

Our current round of showers and thunderstorms, being generated by a
broad WAA regime, will gradually exit our region by mid-morning but
not before dropping measurable precipitation over nearly the entire
forecast area.  An isolated small hailer is possible.

Southwest flow aloft will persist through tonight and will
eventually deliver a more significant upper level disturbance,
currently in extreme northeast Texas, into our region during the
afternoon and early evening.  This will develop a new round of
showers and thunderstorms mainly affecting areas around the STL
metro area and areas the south and east.  This new round will move
into southeast MO by mid-morning (as the WAA generated rain is
exiting in IL), and expand into STL metro area and southwest IL
around midday.  The precipitation will gradually become mainly
shower dominated at the expense of thunder by early this evening
with all precipitation slowly exiting to the east this evening.  All
of this will happen as the surface frontal boundary becomes a cold
front and steadily pushes southeastward through our region, moving
through nearly the entire forecast area by sunset.

The better probabilities for severe thunderstorms especially with
respect to better instability are expected to be on the warm flank
of the area of showers and thunderstorms that develops and moves
into our region late this morning and afternoon.  Our area will
mainly not be within this anticipated warm flank and so the window
for any severe is expected to be early (late morning) and relatively
short (ending by late afternoon maybe sooner).  Severe threats will
be large hail and damaging winds.

Rain will then exit with the front this evening for areas south and
east of STL metro.  After a mostly dry overnight, new shower
development will be possible toward sunrise for portions of central
and southeast MO.

Max temperatures today will range from the low 70s ahead of the
front to barely getting out of the 50s north of the front.  Min
temperatures tonight will range from the upper 40s to the upper 50s.

TES

.LONG TERM...  (Friday through Wednesday)
Issued at 340 AM CDT Thu May 2 2019

The chance of showers/storms will continue Friday and Friday night
as a northern stream shortwave moves eastward through the northern
Plains Friday, while a southern stream shortwave, not quite in phase
with the northern stream moves eastward through the southern Plains
Friday afternoon and evening and into the TN Valley region by
Saturday.  Upper level divergence will increase over our area by
Friday afternoon ahead of these shortwaves, while a weak surface low
or inverted surface trough moves eastward through central and
southern MO Friday afternoon and night.  By Saturday the convection
should be confined to southeast MO and southwest IL, ahead of the
southern stream shortwave and the weak surface low, and along and
ahead of a weak trailing cold front.  The precipitation should
finally shift completely southeast of our forecast area by Saturday
evening as the upper level troughing shifts east of the region,
while a surface ridge builds southward into our forecast area
Saturday night.  High temperatures will be warmer and slightly above
normal on Sunday due to less cloud cover, and as surface winds
become southerly on the backside of the surface ridge.  The warming
trend will continue Monday and Monday night as an upper level ridge
moves eastward into our region, while southerly surface winds
continue.  The chance of convection may return as early as late
Sunday night or Monday due to low-mid level warm air advection ahead
of weak shortwaves moving eastward into our area from the central
Plains as evident by the operational GFS.  The ECMWF model is drier
keeping most of the convection north and west of our forecast area
through at least Monday night.  It does bring convection
southeastward into our region by Tuesday as a cold front drops
slowly southeastward into the forecast area. The GFS model brings
showers/storms northeastward into our area Tuesday afternoon as a
southern stream shortwave moves northeastward into MO from the
southern Plains.  The GFS model also brings a cold front
southeastward through our forecast area, but has a sightly slower
progression.  In either case there should be at least scattered
showers and storms across our forecast area Tuesday night and
Wednesday associated with this front and an upper level trough
approaching our area from the northern or central Plains.

GKS

&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1216 PM CDT Thu May 2 2019

SPECIFICS FOR KUIN, KCOU: Scattered rain showers are possible at
KUIN and KCOU during the first 0-6 hours of the valid TAF period,
but nearly all of the rain has moved off to the southeast in
tandem with a cold front which is sinking southeastward through
the region. Low ceilings will persist at KUIN even after the rain
has ended, but KCOU is far enough west that there may be an
improvement in ceiling heights after 03/00z. Another area of lower
ceilings should build into central MO after 03/12z. Winds will
remain northwesterly to northerly at both terminals before
gradually veering towards the end of the valid TAF period.

SPECIFICS FOR KSTL, KSUS, KCPS: Widespread rain with embedded
thunderstorms will continue for at least the first 0-4 hours of
the valid TAF period. Rain will taper off from northwest to
southeast, but lower ceilings will persist even after the rain has
ended. Given the very moist ground conditions, mist or fog is
expected overnight, but there is low certainty regarding the
intensity of the fog and therefore the magnitude of the visibility
reductions. Additional rain showers are possible after 03/18z.
Winds will remain northwesterly to northerly.

Kanofsky

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 7 PM CDT this evening for Crawford MO-
     Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Lincoln MO-
     Madison MO-Reynolds MO-Saint Charles MO-Saint Francois MO-
     Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
     Warren MO-Washington MO.

IL...Flash Flood Watch until 7 PM CDT this evening for Bond IL-
     Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-
     Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
     Randolph IL-Saint Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, May 2, 4:40 AM CDT, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
440 AM CDT Thu May 2 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-030945-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
440 AM CDT Thu May 2 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

The chance of thunderstorms will continue today and tonight.
Isolated strong storms can be expected this morning with the primary
threat being hail. Isolated severe storms are possible this
afternoon across southeast Missouri and southwest Illinois with the
primary threat being large hail and damaging winds. A Flash Flood
Watch remains in effect today with more heavy rainfall possible. See
the Watch product for specific details.

The prolonged and potentially heavy rainfall will impact area
rivers. A number of river forecast points on the Missouri,
Mississippi and Illinois Rivers are forecast to return to moderate
and major flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The chance for thunderstorms will continue for parts of the area
through Saturday, and again from late Sunday night through
Wednesday.

A number of river forecast points on the Missouri, Mississippi and
Illinois Rivers are forecast to return to moderate and major
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather, if observed,
to the National Weather Service. Spotters are also encouraged to
report rainfall amounts in excess of an inch or any flooding, if
observed, to the National Weather Service.

GKS

In the hours before

Local storm report, May 2, 12:58 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1258 PM CDT THU MAY 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     FLOOD            4 SSW WELDON SPRING     38.66N 90.68W
05/02/2019                   ST. LOUIS          MO   NWS EMPLOYEE

            WATER OVER THE ROADWAY NEAR ON EATHERTON
            ROAD (109) IN MULTIPLE LOCATIONS INCLUDING
            AT CENTAUR ROAD.

&&

JPG
Local storm report, May 2, 1:00 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
100 PM CDT THU MAY 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     FLOOD            4 SSW WELDON SPRING     38.66N 90.68W
05/02/2019                   ST. LOUIS          MO   NWS EMPLOYEE

            CORRECTS PREVIOUS FLOOD REPORT FROM 4 SSW
            WELDON SPRING. WATER OVER THE ROADWAY ON
            EATHERTON ROAD (109) IN MULTIPLE LOCATIONS
            INCLUDING AT CENTAUR ROAD.

&&

JPG

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 1:11 AM CDTSpecial Weather StatementLSXLewis49 min
May 2, 1:23 AM CDTSpecial Weather StatementLSXCrawford37 min
May 2, 1:40 AM CDTSpecial Weather StatementLSXShelby35 min
May 2, 5:06 AM CDTAreal Flood AdvisoryLSXLewis, Marion, Pike, Ralls3 hr
May 2, 6:48 AM CDTRiver Flood WarningLSXMarion13 hr
May 2, 9:11 AM CDTRiver Flood WarningLSXOsage69 hr
May 2, 12:52 PM CDTAreal Flood AdvisoryLSXFranklin, Jefferson, Saint Charles, Saint Louis, Warren3 hr

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.